H-Index
14
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo


A Case Report of Atezolizumab Induced Tumor Lysis Syndrome

Unusual clinical course, Unusual or unexpected effect of treatment, Diagnostic / therapeutic accidents, Unexpected drug reaction , Clinical situation which can not be reproduced for ethical reasons

Faisal Fa’ak, Diego Vanegas, Kofi M. Osei

(Department of Internal Medicine, Piedmont Athens Regional Medical Center, Athens, USA)

Am J Case Rep 2019; 20:785-789

DOI: 10.12659/AJCR.915351

Published: 2019-06-04


BACKGROUND: Advanced urothelial carcinoma has been associated with poor prognosis due to high resistance to chemotherapy and radiation until immunotherapeutic agents, such as atezolizumab, emerged as an option and have shown improved survival. However, atezolizumab is associated with side effects, which were mainly autoimmune. In this case study, we report on a rare case of atezolizumab-induced tumor lysis syndrome.
CASE REPORT: A 67-year-old female with a primary diagnosis of metastatic urothelial carcinoma who presented to the emergency department with generalized weakness associated with nausea and vomiting 8 days after her first cycle of atezolizumab. Laboratory values showed hyperphosphatemia, hyperuricemia, hypocalcemia, and acute kidney injury consistent with tumor lysis syndrome.
CONCLUSIONS: In our report, we highlight tumor lysis syndrome as a potential reaction to atezolizumab; a condition that requires prophylaxis and close laboratory monitoring.

Keywords: Immunotherapy, Programmed Cell Death 1 Ligand 2 Protein, Tumor Lysis Syndrome, Urinary Bladder Neoplasms



Back